Alert archive / Missouri / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 1, 2009, 2:20 PM CDT for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 2:20 PM CDT (19:20 UTC)
- Expired
- Apr 1, 2009, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KSGF 011920 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT WED APR 1 2009 .SUSTAINED WINDS OF 20 MPH OR GREATER WITH GUSTS APPROACHING 30 MPH...COMBINED WITH RELATIVE VALUES BELOW 25 PERCENT WILL CREATE EXTREME FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-020000- /O.NEW.KSGF.FW.W.0003.090401T1920Z-090402T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE- NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- 220 PM CDT WED APR 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AN APPROACHING LOW PRESSURE SYSTEM MOVING INTO THE SOUTHERN PLAINS IS CREATING SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 30 MPH OVER SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS COMBINED WITH TEMPERATURES IN THE 60S AND RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL CREATE EXTREME FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GAEDE
1 follow-up statement
000 WWUS83 KSGF 012353 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT WED APR 1 2009 KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-020100- /O.EXP.KSGF.FW.W.0003.000000T0000Z-090402T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE- NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- 653 PM CDT WED APR 1 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. SUSTAINED WIND SPEEDS WILL CONTINUE TO DECREASE TO BETWEEN 10 AND 20 MPH THIS EVENING. IN ADDITION...MOISTURE WILL SLOWLY RETURN TO THE AREA WITH RELATIVE HUMIDITY VALUES INCREASING ABOVE 30 PERCENT AFTER SUNSET...WITH A MORE SUBSTANTIAL INCREASE IN MOISTURE EXPECTED OVERNIGHT. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ GAGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:38 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 1, 11:38 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 AM CDT WED APR 1 2009 ...UPDATE TO AVIATION... .DISCUSSION... AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THE UPCOMING WEEKEND. DEEPENING SFC LOW PRESSURE WILL PASS TO OUR SOUTH ON THURSDAY BRINGING A CHILLY RAIN...SEVERE WEATHER POTENTIAL EXISTS OVER THE UPCOMING WEEKEND...AND UNFORTUNATELY SOME FAIRLY COLD NIGHTTIME TEMPERATURES WILL BE POSSIBLE...PARTICULARLY EARLY NEXT WEEK. A CHILLY NIGHT IS OCCURRING ACROSS THE MO OZARKS AND SOUTHEAST KS ATTM. STILL HAVE A DECENT PRESSURE GRADIENT AND AT LEAST A STEADY LIGHT SOUTH TO SOUTHWEST WIND OVER THE AREA. AIR MASS IS VERY DRY WITH DEW POINT DEPRESSIONS 10 TO 15 DEG F AT MOST SPOTS THROUGH 2 AM. SHELTERED AREAS ARE LIKELY MUCH COLDER THAN MOST AIRPORT SITES...AND WOULDNT BE SURPRISED TO SEE SOME ISOLATED UPPER 20S REPORTED FOR LOWS TONIGHT AT SOME COOP SITES. IN ANY CASE...LETTING THE FROST ADVISORY RUN THROUGH 9 AM. ANOTHER DRY DAY IS EXPECTED TODAY...AND AGAIN WITH GOOD MIXING AND DRY AIR IN THE LOWEST 1 KM...AM UNDERCUTTING MOS DEW POINTS SOMEWHAT. SFC LOW WILL DEEPEN OVER THE CENTRAL/SOUTHERN HIGH PLAINS AS A SHORTWAVE OVER NV/UT DIGS SOUTHEAST INTO THE SOUTHERN ROCKIES TODAY. PRESSURE GRADIENT WILL AGAIN TIGHTEN UP WITH SSE WINDS GUSTING TO AROUND 30 MPH IN SOME AREAS OF THE WESTERN MO OZARKS HIGHLANDS. A SOMEWHAT INCREASED FIRE DANGER MAY RESULT IN THE AFTERNOON AS A RESULT. SFC LOW IS EXPECTED TO MOVE INTO SOUTHERN OK BY 12Z THU AS A COMPACT...BUT STRONG SHORTWAVE MOVES INTO THE RED RIVER VLY OF OK/TX. GULF MOISTURE AHEAD OF THE APPROACHING SYSTEM IS INITIALLY LACKING...BUT AS FORCING INCREASES IN THE DEFORMATION ZONE NORTH OF THE UPPER LOW...LIGHT RAIN SHOULD DEVELOP AND/OR SPREAD EAST ACROSS PARTS OF KANSAS INTO WESTERN MO BEFORE DAYBREAK THURSDAY. PERIODS OF RAIN WILL CONTINUE THURSDAY. WILL NEED TO WATCH HOW THIS SYSTEM EVOLVES ON THURSDAY. AS BETTER MOISTURE BECOMES AVAILABLE TO ADVECT NORTHWARD THU AFTERNOON...SOME HIGHER RAINFALL AMOUNTS WILL BE POSSIBLE OVER THE EASTERN CWFA WITH LONGER RESIDENCE TIME OF A DEVELOPING TROWAL OVER THAT AREA AS THE UPPER LOW PIVOTS THE NORTHEAST. QUIET WEATHER IS EXPECTED FRIDAY AS A SFC RIDGE MOVES THROUGH THE REGION. COULD SEE SOME NEAR FREEZING TEMPERATURES THU NIGHT AND FRI MORNING...ESPECIALLY OVER THE WESTERN/CENTRAL OZARKS AND SOUTHEAST KS WITH POTENTIALLY GOOD RADIATIONAL COOLING. ANOTHER STRONG UPPER SYSTEM WILL DIG SOUTHEAST INTO THE SOUTHWEST U.S. ON FRIDAY AND LIFT NORTHEAST INTO THE CENTRAL PLAINS BY SAT EVENING. THE GFS IS A LITTLE STRONGER AND FASTER WITH THE UPPER LOW...AND STILL PREFER THE TIMING OF THE ECMWF. IN ANY CASE...A NEARLY VERTICALLY STACKED LOW WILL MOVE THROUGH KS (OR KS/NEB BORDER) SAT/SAT NIGHT. COULD SEE SOME STRONG TO SEVERE STORMS DEVELOP SATURDAY NIGHT AS CAPPING BREAKS ALONG AND AHEAD OF AN APPROACHING COLD FRONT. HAVE SOME FAIRLY HIGH POPS IN THE FORECAST FOR SAT NIGHT AND SUNDAY TO ACCOUNT FOR THIS. LOOKS LIKE WE MAY SEE SOME UNSEASONABLY COLD AIR ADVECT SOUTHWARD IN THE WAKE OF THIS SYSTEM AND WILL NEED TO WATCH NIGHTTIME TEMPERATURES EARLY NEXT WEEK AS SFC HIGH PRESSURE BUILDS INTO THE AREA. POSITION OF THE SFC RIDGE DURING THE NIGHTTIME PERIODS WILL GREATLY AFFECT HOW COLD EARLY MORNING TEMPERATURES GET. DSA && .AVIATION... VFR FLYING CONDITIONS ARE EXPECTED AT BOTH AERODROMES THROUGH TONIGHT. THE NEXT STORM SYSTEM WILL BRING PRECIPITATION IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY IN THE MORNING LASTING THROUGH THE PERIOD. MVFR WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. KARDELL/GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 1, 12:29 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1229 PM CDT WED APR 1 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1229 PM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS LOW PRESSURE MOVES INTO THE CENTRAL AND SOUTHERN HIGH PLAINS. WIND GUSTS OF 20 TO 30 MPH WILL BE POSSIBLE OVER PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL INCREASE THE FIRE DANGER...MAINLY IN COUNTIES ALONG AND WEST OF MISSOURI HIGHWAY 65. A STRENGTHENING STORM SYSTEM WILL MOVE INTO OKLAHOMA TONIGHT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT OVER THE OUTLOOK AREA. SEVERE STORMS ARE NOT EXPECTED...HOWEVER...SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS OVER FAR SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AS THE STORM TRACKS ACROSS ARKANSAS. A FEW STRONGER STORMS MAY BE POSSIBLE ALONG THE ARKANSAS BORDER IN SOUTH CENTRAL MISSOURI... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RUNOFF FROM RAINFALL COULD PRODUCE THE FLOODING OF LOW WATER CROSSINGS...ESPECIALLY IN SOUTH CENTRAL MISSOURI. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS AN INTENSE STORM SYSTEM TRACKS ACROSS THE CENTRAL PLAINS. MUCH COLDER TEMPERATURES WILL BUILD INTO THE REGION BEHIND THIS SYSTEM...WITH NEAR TO BELOW FREEZING TEMPERATURES POSSIBLE BOTH SUNDAY AND MONDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
Nearby
Red Flag Warnings in Missouri, 2009Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.